Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Brauer groups of genus zero extensions of number fields

Authors: Jack Sonn and John Swallow
Journal: Trans. Amer. Math. Soc. 357 (2005), 2723-2738
MSC (2000): Primary 16K40, 12G05; Secondary 14H05
Published electronically: July 16, 2004
MathSciNet review: 2139524
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the isomorphism class of the Brauer groups of certain nonrational genus zero extensions of number fields. In particular, for all genus zero extensions $E$ of the rational numbers $\mathbb{Q} $ that are split by $\mathbb{Q} (\sqrt{2})$, $\operatorname{Br}(E)\cong \operatorname{Br}(\mathbb{Q} (t))$.

References [Enhancements On Off] (What's this?)

  • [AB] M. Auslander and A. Brumer. Brauer groups of discrete valuation rings. Nederl. Akad. Wetensch. Proc. Ser. A 30 (1968), 286-296. MR 37:4051
  • [Br] A. Brumer. On the units of algebraic number fields. Mathematika 14 (1967), 121-124. MR 36:3746
  • [CR] C. Curtis and I. Reiner. Representation theory of finite groups and associative algebras. Pure and Applied Mathematics 11. New York: Wiley-Interscience, 1962. MR 26:2519
  • [Fa] D. K. Faddeev. Simple algebras over a field of algebraic functions of one variable. Trudy Mat. Inst. Steklov 38 (1951), 321-344; Amer. Math. Soc. Transl. II 3 (1956), 15-38. MR 17:1046e
  • [FS] B. Fein and M. Schacher. Brauer groups and character groups of function fields. J. Algebra 61 (1979), 249-255. MR 81c:12036
  • [FSS1] B. Fein, M. Schacher, and J. Sonn. Brauer groups of rational function fields. Bull. Amer. Math. Soc. (N.S.) 1 (1979), no. 5, 766-768. MR 80h:12019
  • [FSS2] B. Fein, M. Schacher, and J. Sonn. Brauer groups of fields of genus zero. J. Algebra 114 (1988), no. 2, 479-483. MR 89f:12008
  • [Ja] G. Janusz. Automorphism groups of simple algebras and group algebras. Representation theory of algebras (Proc. Conf., Temple Univ., Philadelphia, Pa., 1976). Lecture Notes in Pure Appl. Math. 37. New York: Dekker, 1978, pp. 381-388. MR 57:12610
  • [La] T. Y. Lam. The algebraic theory of quadratic forms, revised 2nd printing. Mathematics Lecture Note Series. Reading, Mass.: Benjamin/Cummings Publishing Co., Inc., 1980.
  • [NSW] J. Neukirch, A. Schmidt, and K. Wingberg. Cohomology of number fields. Grundlehren der mathematischen Wissenschaften 323. Berlin: Springer-Verlag, 2000. MR 2000j:11168

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16K40, 12G05, 14H05

Retrieve articles in all journals with MSC (2000): 16K40, 12G05, 14H05

Additional Information

Jack Sonn
Affiliation: Department of Mathematics, Technion—Israel Institute of Technology, Haifa 32000 Israel

John Swallow
Affiliation: Department of Mathematics, Davidson College, Box 7046, Davidson, North Carolina 28035-7046

Received by editor(s): February 14, 2003
Received by editor(s) in revised form: September 23, 2003
Published electronically: July 16, 2004
Additional Notes: The first author’s research was supported by the Fund for Promotion of Research at the Technion
The second author’s research as supported in part by an International Research Fellowship, awarded by the National Science Foundation (INT–980199) and held at the Technion—Israel Institute of Technology during 1998–1999, and a Young Investigator Grant from the National Security Agency (MDA904-02-1-0061)
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society